Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 23, 2022, 3:58 AM MDT for 13 counties in Colorado. It took effect at Apr 23, 2022, 6:00 AM MDT. It was in force for 13 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2022, 3:58 AM MDT (09:58 UTC)
- In effect from
- Apr 23, 2022, 6:00 AM MDT
- Expired
- Apr 23, 2022, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:30 AM MDT | NON-TSTM WND GST 46 | 2 Nnw Marshall, CO | MESONET STATION BLD01 BOULDER FAIRVIEW. |
| Apr 23, 6:38 AM MDT | NON-TSTM WND DMG | 3 Nne Brookvale, CO | STRONG WINDS BLOWING DOWN TREES. |
| Apr 23, 6:41 AM MDT | NON-TSTM WND GST 49 | 5 Nnw Nunn, CO | MESONET STATION UP718 4.9 N NUNN (UPR). |
| Apr 23, 6:45 AM MDT | NON-TSTM WND GST 27 | 2 Nne Rocky Flats, CO | MESONET STATION RFN 2 NE ROCKY FLATS. |
| Apr 23, 6:50 AM MDT | NON-TSTM WND GST 26 | 4 Ssw Eldorado Springs, CO | MESONET STATION UP736 3.6 S ELDORADO SPRINGS (UPR). |
| Apr 23, 6:53 AM MDT | NON-TSTM WND GST 57 | 3 Nne White Ranch Open, CO | MESONET STATION UP709 BIG TEN CURVE. |
| Apr 23, 6:54 AM MDT | NON-TSTM WND GST 31 | 2 Wsw Devil'S Head, CO | MESONET STATION POLC2 POLHEMUS. |
| Apr 23, 6:57 AM MDT | NON-TSTM WND GST 24 | 3 Nw Horsetooth Mountai, CO | MESONET STATION RSOC2 REDSTONE. |
| Apr 23, 6:58 AM MDT | NON-TSTM WND GST 28 | 7 Wnw Antero Reservoir, CO | MESONET STATION JNSC2 JONES HILL. |
| Apr 23, 6:58 AM MDT | NON-TSTM WND GST 62 | 2 Wnw Brookvale, CO | MESONET STATION CEKC2 CORRAL CREEK. |
| Apr 23, 7:00 AM MDT | NON-TSTM WND GST 20 | 2 Nw Frederick, CO | MESONET STATION EW7704 FREDERICK. |
| Apr 23, 7:00 AM MDT | NON-TSTM WND GST 33 | 3 Wnw Loveland, CO | MESONET STATION DW5856 LOVELAND. |
| Apr 23, 7:00 AM MDT | NON-TSTM WND GST 42 | 1 W Wheat Ridge, CO | CO-OP OBSERVER STATION WGEC2 1.0 W WHEAT RIDGE. |
| Apr 23, 7:00 AM MDT | NON-TSTM WND GST 42 | 7 E Virginia Dale, CO | CO-OP OBSERVER STATION VDAC2 6.9 E VIRGINIA DALE. |
| Apr 23, 7:00 AM MDT | SNOW 0 | 2 Ese Kinikinik, CO | CO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC. |
| Apr 23, 7:00 AM MDT | SNOW 0 | 2 W Estes Park, CO | COCORAHS STATION CO-LR-1115 ESTES PARK 1.7 W. |
| Apr 23, 7:00 AM MDT | SNOW 0 | 3 Nne Pinecliffe, CO | COCORAHS STATION CO-BO-57 NEDERLAND 5.8 E. |
| Apr 23, 7:00 AM MDT | SNOW 0 | 7 E Virginia Dale, CO | CO-OP OBSERVER STATION VDAC2 6.9 E VIRGINIA DALE. |
| Apr 23, 7:00 AM MDT | SNOW 0 | Aspen Springs, CO | CO-OP OBSERVER STATION ASIC2 ASPEN SPRINGS. |
| Apr 23, 7:00 AM MDT | SNOW 0.2 | 2 S Estes Park, CO | COCORAHS STATION CO-LR-767 ESTES PARK 1.8 S. |
| Apr 23, 7:00 AM MDT | SNOW 0.2 | Nederland, CO | COCORAHS STATION CO-BO-322 NEDERLAND 0.4 WNW. |
| Apr 23, 7:00 AM MDT | SNOW 4 | Bear Lake, CO | MESONET STATION BLKC2 BEAR LAKE (SNOTEL). |
| Apr 23, 7:00 AM MDT | SNOW 6 | Bear Lake, CO | MESONET STATION BLKC2 BEAR LAKE (SNOTEL). |
| Apr 23, 7:05 AM MDT | NON-TSTM WND GST 36 | 5 S Lyons, CO | MESONET STATION EW8833 LONGMONT. |
| Apr 23, 7:19 AM MDT | NON-TSTM WND GST 78 | 2 Ne Sunshine, CO | MESONET STATION CW8656 SUNSHINE. |
| Apr 23, 8:00 AM MDT | NON-TSTM WND GST 69 | 4 Ene Nederland, CO | |
| Apr 23, 8:05 AM MDT | NON-TSTM WND GST 70 | 1 Ne Aspen Springs, CO | MESONET STATION FW0549 BLACK HAWK. |
| Apr 23, 8:18 AM MDT | NON-TSTM WND GST 61 | 2 Sw Broomfield, CO | AWOS STATION KBJC BROOMFIELD ROCKY MTN METRO AIRPORT. |
| Apr 23, 8:30 AM MDT | NON-TSTM WND GST 72 | 3 Ene Nederland, CO | MESONET STATION FW1761 NEDERLAND. |
| Apr 23, 9:00 AM MDT | SNOW 2 | 1 Nnw Cameron Pass, CO | MESONET STATION JWRC2 1.1 N CAMERON PASS (SNOTEL). |
| Apr 23, 9:58 AM MDT | NON-TSTM WND GST 71 | 2 Wnw Brookvale, CO | MESONET STATION CEKC2 CORRAL CREEK. |
| Apr 23, 10:00 AM MDT | SNOW 4 | 7 Nnw Kinikinik, CO | MESONET STATION DDMC2 8.8 SE FOUR CORNERS (SNOTEL). |
| Apr 23, 10:00 AM MDT | SNOW 7 | 1 E Trail Ridge, CO | MESONET STATION WPRC2 0.9 E TRAIL RIDGE (SNOTEL). |
| Apr 23, 10:10 AM MDT | NON-TSTM WND GST 67 | Aspen Springs, CO | MESONET STATION CW5066 ASPEN SPRINGS. |
| Apr 23, 10:35 AM MDT | NON-TSTM WND GST 86 | 3 Se Tolland, CO | AWOS STATION KC99 DAKOTA HILL. |
| Apr 23, 10:50 AM MDT | NON-TSTM WND GST 74 | 4 Se Pinecliffe, CO | MESONET STATION EW8336 COAL CREEK CANYON. |
| Apr 23, 11:14 AM MDT | NON-TSTM WND GST 66 | Floyd Hill, CO | MESONET STATION CO071 I-70 FLOYD HILL. |
| Apr 23, 11:21 AM MDT | NON-TSTM WND GST 76 | 3 Sw Jefferson, CO | MESONET STATION CO110 JEFFERSON. |
| Apr 23, 11:35 AM MDT | NON-TSTM WND GST 66 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Apr 23, 11:44 AM MDT | NON-TSTM WND GST 61 | 6 Sw Carr, CO | MESONET STATION CO166 I-25 AND BUCKEYE RD. |
| Apr 23, 11:44 AM MDT | NON-TSTM WND GST 68 | 2 Nnw Genesee, CO | MESONET STATION CO065 GENESEE. |
| Apr 23, 11:49 AM MDT | NON-TSTM WND GST 62 | 2 N Mead, CO | MESONET STATION CO165 I-25 BERTHOUD HILL. |
| Apr 23, 11:55 AM MDT | NON-TSTM WND GST 59 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
| Apr 23, 11:55 AM MDT | NON-TSTM WND GST 61 | 4 Ene Severance, CO | MESONET STATION AP912 EATON. |
| Apr 23, 12:35 PM MDT | NON-TSTM WND GST 61 | 6 Sw Carr, CO | MESONET STATION CO166 I-25 AND BUCKEYE RD. |
| Apr 23, 12:38 PM MDT | NON-TSTM WND GST 68 | 4 Ene Nederland, CO | MESONET STATION DW5338 NEDERLAND. |
| Apr 23, 1:00 PM MDT | NON-TSTM WND GST 74 | 3 Ese Pinecliffe, CO | MESONET STATION FW8937 WONDERVU. |
| Apr 23, 1:16 PM MDT | NON-TSTM WND GST 65 | 1 N Georgetown, CO | MESONET STATION CO162 I-70 GEORGETOWN LAKE. |
| Apr 23, 1:35 PM MDT | NON-TSTM WND GST 69 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Apr 23, 2:17 PM MDT | NON-TSTM WND GST 64 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 ROCKY FLATS HWY 93 AND 72. |
| Apr 23, 2:38 PM MDT | NON-TSTM WND GST 62 | 6 Sw Carr, CO | MESONET STATION CO166 I-25 AND BUCKEYE RD. |
| Apr 23, 2:48 PM MDT | NON-TSTM WND GST 58 | 2 Ese Sterling, CO | MESONET STATION CO035 I-76 STERLING. |
| Apr 23, 2:51 PM MDT | NON-TSTM WND GST 59 | Akron, CO | ASOS STATION KAKO AKRON. |
| Apr 23, 2:58 PM MDT | NON-TSTM WND GST 58 | 2 Nne Natural Fort, CO | MESONET STATION CO041 I-25 AT WYOMING BORDER. |
| Apr 23, 3:19 PM MDT | NON-TSTM WND GST 64 | 2 Nne Natural Fort, CO | MESONET STATION CO041 I-25 AT WYOMING BORDER. |
| Apr 23, 3:39 PM MDT | NON-TSTM WND GST 64 | 6 Sw Carr, CO | MESONET STATION CO166 I-25 AND BUCKEYE RD. |
| Apr 23, 4:03 PM MDT | NON-TSTM WND GST 60 | 5 Nnw Nunn, CO | MESONET STATION UP718 4.9 N NUNN (UPR). |
| Apr 23, 4:20 PM MDT | NON-TSTM WND GST 63 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 014W176 BRIGGSDALE. |
| Apr 23, 4:30 PM MDT | NON-TSTM WND GST 57 | 3 E Union, CO | MESONET STATION CO183 I-76 MERINO EXIT. |
| Apr 23, 5:15 PM MDT | NON-TSTM WND GST 63 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 4506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
076 WWUS75 KBOU 230958 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 358 AM MDT Sat Apr 23 2022 COZ035-036-232000- /O.NEW.KBOU.HW.W.0011.220423T1200Z-220423T2000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Georgetown, Glendevey, Nederland, Westcreek, Central City, Red Feather Lakes, Idaho Springs, Estes Park, and Bailey 358 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...The Northern Front Range Foothills, and The Southern Front Range Foothills. * WHEN...Until 2 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ038-042>044-048>051-232300- /O.NEW.KBOU.HW.W.0011.220423T1500Z-220424T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Wiggins, Fort Morgan, Roggen, Otis, Julesburg, Briggsdale, Sterling, Pawnee Buttes, Cope, Akron, Raymer, Amherst, Fort Lupton, Ovid, Loveland, Peetz, Grover, Eaton, Sedgwick, Haxtun, Last Chance, Goodrich, Stoneham, Fort Collins, Greeley, Crook, Holyoke, Nunn, Brush, Hereford, and Merino 358 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Sterling, Akron, Julesburg, and Holyoke. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RJK
3 follow-up statements
696 WWUS75 KBOU 231029 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 429 AM MDT Sat Apr 23 2022 COZ035-036-231830- /O.CON.KBOU.HW.W.0011.220423T1200Z-220423T2000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Georgetown, Glendevey, Nederland, Westcreek, Central City, Red Feather Lakes, Idaho Springs, Estes Park, and Bailey 429 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 45 mph with gusts up to 75 mph expected. * WHERE...The Northern Front Range Foothills, and The Southern Front Range Foothills. * WHEN...Until 2 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ038-042>044-048>051-231830- /O.CON.KBOU.HW.W.0011.220423T1500Z-220424T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Wiggins, Fort Morgan, Roggen, Otis, Julesburg, Briggsdale, Sterling, Pawnee Buttes, Cope, Akron, Raymer, Amherst, Fort Lupton, Ovid, Loveland, Peetz, Grover, Eaton, Sedgwick, Haxtun, Last Chance, Goodrich, Stoneham, Fort Collins, Greeley, Crook, Holyoke, Nunn, Brush, Hereford, and Merino 429 AM MDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Fort Collins, Briggsdale, Greeley, Fort Morgan, Sterling, Akron, Julesburg, and Holyoke. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RJK
546 WWUS75 KBOU 231816 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1216 PM MDT Sat Apr 23 2022 COZ038-042>044-048>051-240100- /O.CON.KBOU.HW.W.0011.000000T0000Z-220424T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- Including Fort Collins, Hereford, Loveland, Nunn, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1216 PM MDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Northeast Weld County, Sedgwick County, Phillips County, Central and Southern Weld County, Morgan County, Logan County, Washington County and Larimer County below 6000 feet and Northwest Weld County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ035-036-232000- /O.CON.KBOU.HW.W.0011.000000T0000Z-220423T2000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 1216 PM MDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 75 mph. * WHERE...The Southern Front Range Foothills and The Northern Front Range Foothills. * WHEN...Until 2 PM MDT this afternoon. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
310 WWUS75 KBOU 232000 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 200 PM MDT Sat Apr 23 2022 COZ035-036-232100- /O.EXP.KBOU.HW.W.0011.000000T0000Z-220423T2000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including Estes Park, Glendevey, Nederland, Red Feather Lakes, Bailey, Central City, Evergreen, Georgetown, Idaho Springs, and Westcreek 200 PM MDT Sat Apr 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MDT THIS AFTERNOON... The high wind warning that was in place for the foothills will expire at 2 pm as winds across the area have fallen below criteria. However, some areas could still see wind gusts up to 65 mph through 6 pm. $$ COZ038-042>044-048>051-240100- /O.CON.KBOU.HW.W.0011.000000T0000Z-220424T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Logan County-Washington County-Sedgwick County-Phillips County- Including Fort Collins, Hereford, Loveland, Nunn, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 200 PM MDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Northeast Weld County, Sedgwick County, Phillips County, Central and Southern Weld County, Morgan County, Logan County, Washington County and Larimer County below 6000 feet and Northwest Weld County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds will blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 23, 3:54 AM MDT, 4 minutes earlier.
Area forecast discussion, Apr 23, 3:54 AM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 354 AM MDT Sat Apr 23 2022 .SHORT TERM...(Today and tonight) Issued at 354 AM MDT Sat Apr 23 2022 Satellite pictures are showing an upper level circulation over northeast Colorado at this time. Area radars are showing showers over the mountains and the northern & eastern plains. The stronger thunderstorms from earlier this morning have pushed northeastward out of the CWA. Models keep Colorado in an upper trough today and tonight. The upper closed low over the northeast corner now is progged to move into South Dakota by mid day today. The synoptic scale energy is subsidence today and most of tonight according to the QG Omega fields. The low level winds should be all northwesterly downsloping across much of the forecast area all day well into this evening. Northwesterlies will continue overnight for the eastern and northern plains. The main weather issue will be the strength of the winds over some of the CWA today. Cross sections indicate a decent critical layer, fairly strong cross barrier flow at ridge top and a bit of a mountain wave set-up in theta-e cross section fields. There is also pretty decent subsidence. The HRRR and CAIC models both show high wind criteria speeds over the foothills this morning into early afternoon. Will go with a high wind warning there. Decent northwesterly flow aloft, cold air advection and subsidence should get winds to high wind criteria over the northern plains later this morning and afternoon. So will include those areas in the high wind warning as well. Will also keep the snow advisory going in the mountains through midnight with enough moisture upstream and decent orographics in mind. Temperatures will be 12-26 C cooler today than yesterday's highs. .LONG TERM...(Sunday through Friday) Issued at 331 AM MDT Sat Apr 23 2022 A weaker secondary upper level trough will move into the area on Sun. There will be some QG ascent with this feature along with decent lapse rates. As a result, will see an increase in rain and snow shower activity over the higher terrain, especially by aftn. Across nern CO, a secondary surge of cooler air will move across the plains with mainly northerly flow. However, closer to the foothills the low level winds may become more northeast. As a result, may see some enhancement of shower activity in and near the foothills by mid to late aftn. Across most of the plains it will be dry thru the aftn. Highs will be in the 50s across nern CO. For Sunday night into early Mon, the upper level trough will move across the area. Currently, it looks like the mtns, srn foothills and Palmer Divide will see the best chc of additional shower activity with the snow level dropping down to 6000 feet. Across the plains it will remain dry. Areas of the mtns, along and south of the I-70 Corridor may see some heavier wet snow with a few inches possible in the foothills and Palmer Divide. On Mon, still can't rule out a few showers in the mtns, but overall will see a gradual decrease in moisture. Highs will be near seasonal normals. For Tue into Wed a flat upper level ridge will be over the area with dry conditions and warming trend. Highs by Wed will rise back into the upper 70s to lower 80s across the plains. By next Thu and Fri, the longer range models aren't in very good agreement. The ECMWF has an upper level trough moving across the nrn Rockies while the GFS extends it further south into nrn CO. The Canadian model has an upper level ridge across the area. With no consensus among the models will just go with a blended solution. This would lead to above normal temperatures with a chc of precip by Fri. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 354 AM MDT Sat Apr 23 2022 Pretty strong northwesterly winds are expected at DIA today into this evening. Gusts are progged to get around 40 knots this afternoon. Models do not indicate any normal drainage winds later this evening and overnight tonight, but rather keep the winds more north and easterly. The new airmass in place is much cooler and pretty dry through the lower and mid layers. No ceiling issues are expected. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM this morning to 7 PM MDT this evening for COZ038-042>044-048>051. High Wind Warning until 2 PM MDT this afternoon for COZ035-036. Winter Weather Advisory until midnight MDT tonight for COZ031- 033-034. && SHORT TERM...RJK LONG TERM...RPK AVIATION...RJK
Hazardous weather outlook, Apr 22, 11:01 AM MDT, 16 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Fri Apr 22 2022 COZ030>051-231715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Fri Apr 22 2022 ...EXTREME FIRE WEATHER CONDITIONS AND VERY WINDY TODAY FOR THE LOWER ELEVATIONS AND THE EAST SLOPES OF THE FRONT RANGE FOOTHILLS... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Extreme fire weather conditions will continue over the plains and foothills through this evening. Very warm, dry, and windy weather will make any new wildfire extremely difficult, if not impossible, to control. The strong winds will also create blowing dust and localized poor visibilities causing hazardous travel conditions out on the plains. A few thunderstorms are possible across the far northeast corner of Colorado this evening. The storms could produce hail and strong winds. Snow is expected late this afternoon and tonight for the high mountains, with scattered rain and snow showers in the foothills and high valleys tonight and isolated rain showers over the northeast plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Mountain areas will see rain and snow showers Saturday into Saturday evening with 6 to 12 inches of snow in some areas, with slick travel conditions over the higher mountain passes. At lower elevations if will remain windy with gusts from 40 to 50 mph over the plains. The foothills could see some strong winds Saturday morning with a few gusts up to 70 mph. On Sunday, a weak upper level system will bring more rain and snow showers to the higher terrain, with a chance of rain showers at lower elevations. The coming week will see warmer temperatures along with dry and breezy conditions. .SPOTTER INFORMATION STATEMENT... Reports of high winds or damage will be appreciated. Hiris/Gimmestad
In the hours before
Local storm report, Apr 22, 10:54 PM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1054 PM MDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND GST 2 NNW MARSHALL 39.97N 105.25W
04/22/2022 M71 MPH BOULDER CO MESONET
MESONET STATION BLD01 BOULDER FAIRVIEW.
0857 PM NON-TSTM WND GST 3 S BOULDER 39.99N 105.27W
04/22/2022 M73 MPH BOULDER CO PUBLIC
0847 PM NON-TSTM WND GST 3 SW ROCKY FLATS 39.87N 105.24W
04/22/2022 M90 MPH JEFFERSON CO MESONET
MESONET STATION CO109 ROCKY FLATS HWY 93 AND
72.
0837 PM NON-TSTM WND GST 2 SE JULESBURG 40.97N 102.25W
04/22/2022 M69 MPH SEDGWICK CO MESONET
MESONET STATION CO034 I-76 JULESBURG.
&&Local storm report, Apr 22, 11:32 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1132 PM MDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND GST 8 S HOLYOKE 40.47N 102.30W
04/22/2022 M68 MPH PHILLIPS CO MESONET
MESONET STATION CO048 US 385 HOLYOKE.
1015 PM NON-TSTM WND GST 2 SE HOLYOKE 40.57N 102.28W
04/22/2022 M62 MPH PHILLIPS CO AWOS
AWOS STATION KHEQ HOLYOKE AIRPORT.
1008 PM NON-TSTM WND GST 2 ESE STERLING 40.62N 103.17W
04/22/2022 M71 MPH LOGAN CO MESONET
MESONET STATION CO035 I-76 STERLING.
0957 PM NON-TSTM WND GST 2 SSW ROXBOROUGH PARK 39.42N 105.08W
04/22/2022 M57 MPH DOUGLAS CO MESONET
MESONET STATION CTPC2 CARPENTER PEAK.
0950 PM NON-TSTM WND GST 5 N PAWNEE PASS 40.70N 103.48W
04/22/2022 M58 MPH LOGAN CO AWOS
AWOS STATION K1MW STERLING 15 WNW.
0948 PM NON-TSTM WND GST 2 NNE WARD 40.10N 105.50W
04/22/2022 M60 MPH BOULDER CO MESONET
MESONET STATION CW5038 WARD.
0945 PM NON-TSTM WND GST 4 SE PINECLIFFE 39.88N 105.39W
04/22/2022 M67 MPH JEFFERSON CO MESONET
MESONET STATION EW8336 COAL CREEK CANYON.
0944 PM NON-TSTM WND GST 4 W PEETZ 40.97N 103.20W
04/22/2022 M55 MPH LOGAN CO AWOS
AWOS STATION K1JW PEETZ.
0936 PM NON-TSTM WND GST 3 ESE PINECLIFFE 39.91N 105.38W
04/22/2022 M66 MPH BOULDER CO MESONET
MESONET STATION FW8937 WONDERVU.
0907 PM NON-TSTM WND GST 2 SSW BOULDER 40.00N 105.26W
04/22/2022 M60 MPH BOULDER CO MESONET
MESONET STATION CO040 BOULDER US 36/BASELINE
RD.
0857 PM NON-TSTM WND GST 1 NNE CASTLE PINES 39.49N 104.87W
04/22/2022 M56 MPH DOUGLAS CO MESONET
MESONET STATION CO073 SURREY RIDGE.
0847 PM NON-TSTM WND GST 1 WSW CHATFIELD RESERVO 39.55N 105.08W
04/22/2022 M65 MPH JEFFERSON CO MESONET
MESONET STATION CO007 LITTLETON
C470/WADSWORTH.
0845 PM NON-TSTM WND GST NORTH STERLING RESERVOI 40.79N 103.26W
04/22/2022 M57 MPH LOGAN CO MESONET
MESONET STATION TT562 NORTH STERLING.
0750 PM NON-TSTM WND GST 1 ESE AKRON 40.16N 103.20W
04/22/2022 M58 MPH WASHINGTON CO MESONET
MESONET STATION EW7755 AKRON.
0632 PM NON-TSTM WND GST 1 E LIMON 39.27N 103.67W
04/22/2022 M66 MPH LINCOLN CO ASOS
ASOS STATION KLIC LIMON.
&&Local storm report, Apr 23, 12:31 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1231 AM MDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM NON-TSTM WND GST 5 N PAWNEE PASS 40.70N 103.48W
04/22/2022 M69 MPH LOGAN CO AWOS
AWOS STATION K1MW STERLING 15 WNW.
0958 PM NON-TSTM WND GST 4 W PEETZ 40.97N 103.20W
04/22/2022 M56 MPH LOGAN CO AWOS
AWOS STATION K1JW PEETZ.
0948 PM NON-TSTM WND GST 2 SE JULESBURG 40.97N 102.25W
04/22/2022 M66 MPH SEDGWICK CO MESONET
MESONET STATION CO034 I-76 JULESBURG.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:22 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 38 min |
| Apr 22, 9:57 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 48 min |
| Apr 22, 10:41 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 49 min |
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.